MAUDE Adverse Event Report: AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX230
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
The patient underwent revision total knee arthroplasty of the left knee for loosening of prior components.On (b)(6) 2024, the patient underwent revision knee surgery for a loose patellar button.The patellar button was removed easily with a rongeur and osteotome.A new patellar button was not implanted due to inadequate bone stock and risk of loosening.The femoral and tibial components were assessed and appeared stable.The joint was irrigated, vancomycin powder was placed intra-articularly, and the capsule was closed.The patient was transferred to pacu in stable condition.On (b)(6) 2024, the patient returned with evidence of femoral and tibial component loosening.A midline incision and medial parapatellar approach were used.The tibial component was removed after cement at the bone interface was disrupted and the implant was knocked free.The femoral component was then removed with use of a saw and osteotome after circumferential release.Approximately one-third of the femur was lost during removal.An antibiotic-impregnated spacer was implanted, and the joint was closed following irrigation and vancomycin powder application.The patient was transferred to pacu in stable condition.On (b)(6) 2025, the patient underwent removal of the antibiotic spacer and revision total knee arthroplasty with femoral and tibial replacement.Preoperative diagnosis was infection and inflammatory reaction to prior knee prosthesis.After removal of the spacer, the joint was prepared, and femoral and tibial components were implanted using cement fixation.An allograft was used for additional support.The procedure was completed without complication, and the patient was transferred to pacu in stable condition.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Additional information: b6 - relevant test results.B7 - patient medical history.

Brand Name
VEGA SYSTEM® PS+
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22993986
Report Number3005673311-2025-00116
Device Sequence Number9619585
Product Code JWH
UDI-Device Identifier04046963811242
UDI-Public(01)04046963811242(17)210228(10)52221138
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2025
Report Date (Section F) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberNX230
Device Catalogue NumberNX230
Device Lot Number52221138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2025
Event Location Hospital
Date Report to Manufacturer08/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/02/2025
12/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA09/08/2025